Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 176, NWS Tulsa, OK

April 23, 2006Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 23, 2006, 12:39 PM CDT for Delaware County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2006, 12:39 PM CDT (17:39 UTC)
Expired
Apr 23, 2006, 1:30 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Delaware County, OK

The radar

The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 231739
SVRTSA
OKC041-231830-
/O.NEW.KTSA.SV.W.0176.060423T1739Z-060423T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CDT SUN APR 23 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 130 PM CDT

* AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR CHLOETA...MOVING EAST AT 20
  MPH.

.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JAY...TWIN
  OAKS...COLCORD AND KANSAS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3651 9499 3634 9507 3618 9490 3616 9460
      3652 9462

$$
2 follow-up statements
000 
WWUS54 KTSA 231757
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT SUN APR 23 2006

OKC041-231830-
/O.CON.KTSA.SV.W.0176.000000T0000Z-060423T1830Z/
DELAWARE OK-
1257 PM CDT SUN APR 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR DELAWARE COUNTY...

AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR JAY...MOVING EAST AT
25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COLCORD.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3644 9494 3634 9502 3618 9490 3616 9460
      3652 9462

$$
000 
WWUS54 KTSA 231826
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT SUN APR 23 2006

OKC041-231836-
/O.EXP.KTSA.SV.W.0176.000000T0000Z-060423T1830Z/
DELAWARE OK-
126 PM CDT SUN APR 23 2006

...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY EXPIRES AT 130
PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3644 9494 3634 9502 3618 9490 3616 9460
      3652 9462

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 12:23 PM CDT, 16 minutes earlier.

Area forecast discussion, Apr 23, 12:23 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1223 PM CDT SUN APR 23 2006

.UPDATE...
UPDATED TO RE-ADD THUNDER THIS AFTERNOON AS A FEW ISOLATED
STORMS HAVE FORMED.  STILL THINK THE BULK OF THE ACTIVITY THIS
AFTERNOON AND EVENING WILL BE TO THE NORTH OF OUR AREA.
ALSO TWEAKED TEMPS AGAIN.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 18

ABBAS
Hazardous weather outlook, Apr 23, 5:00 AM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT SUN APR 23 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT SUN APR 23 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

FIRE WEATHER DANGER.
	RISK...LIMITED...SPREAD INDEX=38.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...NOON.

DISCUSSION...
BRISK SOUTHERLY WINDS...TEMPERATURES IN THE 80S TO AROUND 90 AND LOWERED
RELATIVE HUMIDITIES WILL RAISE FIRE WEATHER CONCERNS DURING THE AFTERNOON
AND EVENING HOURS. WHILE GREEN UP IS PROGRESSING IN SPITE OF VERY DRY
CONDITIONS IN MANY AREAS...DORMANT GROWTH STILL REMAINS A PROBLEM WHICH WITH
THE LOWERED HUMIDITIES AND BRISK WINDS WILL CAUSE RAPID FIRE SPREAD OF
ANY WILDFIRES THAT DO GET STARTED. A NEARLY STATIONARY FRONT TO OUR
NORTH WILL DRIFT SOUTH AND BRING A CHANCE OF THUNDERSTORMS TO THE
AREA DURING THE AFTERNOON. THE CHANCE OF THUNDERSTORMS SPREADS ACROSS THE
REGION TONIGHT. WHILE THE RISK OF SEVERE WEATHER REMAINS LOW AND IS NOT
EXPECTED..IT CAN NOT BE COMPLETELY RULED OUT. HAIL WILL BE THE MOST LIKELY
THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...SEVERE THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A LOW PRESSURE SYSTEM WILL MERGE WITH A COLD FRONT MOVING SOUTH
OVER OKLAHOMA LATE MONDAY NIGHT AND TUESDAY MORNING. THIS COMBINED
WITH A TAILING DRY LINE WILL CAUSE SCATTERED THUNDERSTORMS TO
FORM AS THE LOW PRESSURE SYSTEM MOVES ALONG THE FRONTAL BOUNDARY.
CURRENT MODELS SUGGEST A THUNDERSTORM COMPLEX FORMING WITH THIS
SYSTEM IS POSSIBLE. HAIL AND STRONG WINDS WILL BE THE MOST LIKELY
THREATS. HIGH PRESSURE IS EXPECTED ON WEDNESDAY AND THURSDAY BUT
WITH A UPPER LOW OVER THE SOUTHWESTERN STATES CHANCES FOR ADDITIONAL
THUNDERSTORMS RETURN LATE IN THE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATER FORECASTS NEED TO BE MONITORED CONCERNING SEVERE WEATHER
THREAT FOR MONDAY NIGHT AND TUESDAY MORNING.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 23, 12:27 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1227 PM CDT SUN APR 23 2006

OKZ063-231800-
DELAWARE OK-
1227 PM CDT SUN APR 23 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     DELAWARE

AT 1227 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHLOETA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...JAY...CHLOETA...ZENA...DISNEY AND MAYSVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.